Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 2, NWS Shreveport, LA

March 12, 2009Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 12, 2009, 9:22 AM CDT for Smith County, Wood County, Texas. It took effect at Mar 13, 2009, 12:22 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2009, 9:22 AM CDT (14:22 UTC)
In effect from
Mar 13, 2009, 12:22 PM CDT
Expired
Mar 18, 2009, 2:29 PM CDT
In force
5 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2).

Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KSHV 121422
FLWSHV

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT THU MAR 12 2009

TXC423-499-131422-
/O.NEW.KSHV.FL.W.0002.090313T1549Z-090315T2300Z/
/MLAT2.1.ER.090313T1549Z.090314T0600Z.090315T0500Z.NO/
922 AM CDT THU MAR 12 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* FROM FRIDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 815 AM THURSDAY THE STAGE WAS 7.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY EARLY SATURDAY MORNING.
  EXPECT MINOR LOWLAND FLOODING.

$$
6 follow-up statements
000 
WGUS84 KSHV 131459
FLSSHV

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT FRI MAR 13 2009

TXC423-499-141459-
/O.EXT.KSHV.FL.W.0002.090313T1722Z-090316T0900Z/
/MLAT2.1.ER.090313T1722Z.090314T1200Z.090315T1500Z.NO/
959 AM CDT FRI MAR 13 2009

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM FRIDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS FRIDAY AFTERNOON AND
  CONTINUE TO RISE AND CREST BETWEEN 15 AND 16 FEET DURING EARLY
  SATURDAY MORNING.  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE
  SUNDAY MORNING.
* EXPECT MINOR LOWLAND FLOODING.

$$
000 
WGUS84 KSHV 151546
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SUN MAR 15 2009

TXC423-499-161546-
/O.EXT.KSHV.FL.W.0002.000000T0000Z-090318T0600Z/
/MLAT2.1.ER.000000T0000Z.090315T1800Z.090317T1200Z.NO/
1046 AM CDT SUN MAR 15 2009

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM SUNDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 15.7 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  MORNING.

$$
000 
WGUS84 KSHV 161506
FLSSHV

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 AM CDT MON MAR 16 2009

TXC423-499-171506-
/O.EXT.KSHV.FL.W.0002.000000T0000Z-090318T1312Z/
/MLAT2.1.ER.000000T0000Z.090316T1300Z.090317T1912Z.NO/
1006 AM CDT MON MAR 16 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM MONDAY...THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE SABINE RIVER WILL CONTINUE TO CREST NEAR 15.7 FEET
  NEAR MINEOLA TEXAS THROUGHOUT MUCH OF THIS MONDAY.  EXPECT THE
  RIVER TO BEGIN SLOWLY RECEDING SOME SIX TO TWELVE INCHES PER DAY
  BY EARLY TUESDAY MORNING.
  
$$
000 
WGUS84 KSHV 171417
FLSSHV

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT TUE MAR 17 2009

TXC423-499-181417-
/O.EXT.KSHV.FL.W.0002.000000T0000Z-090319T0712Z/
/MLAT2.1.ER.000000T0000Z.090316T1300Z.090318T1312Z.NO/
917 AM CDT TUE MAR 17 2009

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM TUESDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  DURING LATE WEDNESDAY MORNING.  ALSO THE SABINE RIVER CRESTED AT 
  15.7 FEET DURING EARLY MONDAY MORNING.

$$
000 
WGUS84 KSHV 181434
FLSSHV

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CDT WED MAR 18 2009

TXC423-499-191012-
/O.EXT.KSHV.FL.W.0002.000000T0000Z-090319T1012Z/
/MLAT2.1.ER.000000T0000Z.090316T1300Z.090318T1612Z.NO/
934 AM CDT WED MAR 18 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM WEDNESDAY...THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS WEDNESDAY MORNING.

$$
000 
WGUS84 KSHV 181929
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT WED MAR 18 2009

TXC423-499-181959-
/O.CAN.KSHV.FL.W.0002.000000T0000Z-090319T1012Z/
/MLAT2.1.ER.000000T0000Z.090316T1300Z.090318T1655Z.NO/
229 PM CDT WED MAR 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* AT 1215 PM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* FELL BELOW FLOOD STAGE AT NOON WEDNESDAY.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.3 FEET BY 
  THURSDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 5:00 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 12, 5:00 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CDT THU MAR 12 2009

.DISCUSSION...

MODELS REMAIN CONSISTENT THIS PERIOD...AS MOISTURE UPGLIDE WILL
CONTINUE ACROSS THE AREA. ISENTROPIC AFFECT IS WELL IN
PLACE...WITH WARM MOIST PACIFIC AIR OVERRIDING A COLD AIRMASS.
REGIONAL RADARS SHOW RAIN CUING UP IN THE HILL COUNTRY OF SOUTH
TEXAS...THEN SPREADING NORTHEAST ACROSS THE ARKLATEX. ACCORDING TO
STP ON LOCAL RADAR...TWO TO THREE INCHES HAVE BEEN COMMON ACROSS
NORTHEAST TEXAS...WITH ISOLATED AMOUNTS UP TO FIVE INCHES. AT THIS
RATE...WE COULD SEE SOME ISOLATED STP VALUES IN THE SEVEN TO EIGHT
RANGE BEFORE ITS ALL OVER. FLASH FLOOD THREAT IS STILL MARGINAL
AT THIS POINT...BUT LOCAL CREEKS AND CANALS SHOULD BE FILLING UP
AND MAY NEED TO BE MONITORED. POPS IN THE SHORT TERM REMAIN HIGH
FOR THE ENTIRE AREA...BUT REMEMBER RAINFALL WILL BE OCCASIONAL IN
NATURE THUS SOME BREAKS WILL BE OBSERVED. ALSO QPF VALUES MAY BE
FAIRLY LOW ACROSS PARTS OF CENTRAL LA...ALTHOUGH POP REMAINS HIGH.
TEMPS ARE IN GENERAL RANGE OF GUIDANCE...AS COLD AIR LINGERS INTO
THE FIRST HALF OF THE WEEKEND. CONTINUED INTERMITTENT SLEET
POSSIBILITY IN MC CURTAIN COUNTY AND ADJACENT AR COUNTIES TONIGHT.

ELEVEN

&&

.AVIATION...

IFR/LOW MVFR CONDITIONS WILL CONTINUE ACROSS THE FOUR STATE REGION
THROUGHOUT THE FORECAST PD...AS WIDESPREAD RAIN CONTINUES TO DEVELOP
OVER CENTRAL TX...AND SPREADS NE ACROSS THE REGION. THE AREA OF
RAINFALL WILL SLOWLY BE PUSHED EWD TODAY...AS IMPULSE OVER BIG BEND
REGION OF TX PUSHES EWD. AS THE IMPULSE APPROACHES LATER TODAY...A
FEW ISLD TSRA MAY DEVELOP. RAIN WILL DIMINISH THIS AFTERNOON BETWEEN
DISTURBANCES...BUT WILL RETURN AFTER AROUND 06Z FRIDAY. CIGS WILL
REMAIN AT MVFR OR LOWER...DESPITE THE BREAK IN THE RAINFALL. BY
12Z...WIDESPREAD RAINFALL WILL TAKE HOLD OF THE REGION ONCE AGAIN.
WINDS WILL REMAIN OUT OF THE NE AT AROUND 10 KT WITH GUSTS TO AROUND
20 KT THROUGH THE AFTERNOON...RELAXING JUST A BIT THEREAFTER. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  37  41  39  49 / 100 100 100  80  50
MLU  46  39  42  42  50 / 100 100 100  80  50
DEQ  40  35  42  37  51 / 100  50  80  70  30
TXK  40  34  40  38  51 / 100  80 100  70  40
ELD  40  35  41  40  49 / 100 100 100  80  50
TYR  42  35  39  38  49 / 100 100 100  70  50
GGG  42  35  40  38  49 / 100 100 100  70  50
LFK  47  39  42  39  48 / 100 100 100  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/12
Hazardous weather outlook, Mar 12, 6:30 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CDT THU MAR 12 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
630 AM CDT THU MAR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

OCCASIONAL LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE
AREA TODAY...WITH COOL TEMPERATURES REMAINING IN PLACE IN THE WAKE OF
A STRONG COLD FRONT. SOME MINOR LOCALIZED FLOODING MAY BE
OBSERVED IN FLOOD PRONE AREAS...ESPECIALLY IN PARTS OF NORTHEAST
TEXAS WHERE SOME FOUR TO FIVE INCHES HAVE ALREADY FALLEN. NO OTHER
HAZARDOUS WEATHER THREAT IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WET FORECAST CONTINUES THROUGH SATURDAY...SOME MINOR FLOODING
REMAINS POSSIBLE WITH OCCASIONAL HEAVY RAINFALL. NO OTHER HAZARDOUS
WEATHER THREAT IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT. HOWEVER RAINFALL REPORTS OR FLOOD OBSERVATIONS WILL BE
APPRECIATED. SUBMIT REPORTS THROUGH STORM REPORTS TAB AT...
WWW.SRH.NOAA.GOV/SHV

11

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.